Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Northern Indiana

April 11, 2007Grant County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 11, 2007, 7:52 PM EDT for Grant County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 7:52 PM EDT (23:52 UTC)
Expired
Apr 11, 2007, 8:29 PM EDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Grant County, IN

The radar

The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 5:28 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 112353
SVRIWX
INC053-120045-
/O.NEW.KIWX.SV.W.0006.070411T2352Z-070412T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN CENTRAL INDIANA

* UNTIL 845 PM EDT

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NORMAL TO 10 MILES SOUTH
  OF POINT ISABEL...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
  FAIRMOUNT TO 13 MILES SOUTHWEST OF FAIRMOUNT...AND MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  ROSEBURG...RADLEY AND HACKLEMAN...
  MICHAELSVILLE...
  MARION...
  HOME CORNER AND FAIRMOUNT...
  JONESBORO...
  HANFIELD...GAS CITY AND FOWLERTON...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4047 8583 4039 8584 4039 8544 4067 8545

$$
2 follow-up statements
000 
WWUS53 KIWX 120020
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT WED APR 11 2007

INC053-120045-
/O.CON.KIWX.SV.W.0006.000000T0000Z-070412T0045Z/
GRANT IN-
820 PM EDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN GRANT COUNTY...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE WOOD TO 
UPLAND...OR ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF GAS CITY
TO UPLAND...AND MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANDESS...ARCANA AND VAN BUREN.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 8561 4040 8558 4039 8544 4067 8545

$$
000 
WWUS53 KIWX 120029
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT WED APR 11 2007

INC053-120039-
/O.CAN.KIWX.SV.W.0006.000000T0000Z-070412T0045Z/
GRANT IN-
829 PM EDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IS
CANCELLED...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 8561 4040 8558 4039 8544 4067 8545

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:41 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 11, 3:41 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT WED APR 11 2007

.SHORT TERM...
TONIGHT AND THURSDAY...
LATEST KIWX RADAR INDICATING BACK EDGE OF PRECIP NOW WORKING UP INTO
CWA ATTM AS WATER VAPOR SAT IMAGE SHOWING DRY SLOT MOVING UP INTO
THE REGION. KILX RADAR SHOWING CONVECTION FIRING IN VICINITY OF SFC
LOW/TRIPLE POINT. THIS CONVECTION EXPECTED TO WORK ITS WAY ACROSS
THE CWA THIS EVENING AS SFC LOW MOVES UP TOWARD SOUTHERN LAKE
MICHIGAN. MODEL SOUNDINGS INDICATE BEST INSTABILITY TO SUPPORT
THUNDER WILL BE IN SOUTHERN AND EASTERN CWA BUT BASED ON CURRENT
RADAR TRENDS WILL INCLUDE MENTION OF THUNDER ACROSS ENTIRE CWA. SFC
LOW GRADUALLY MOVES UP INTO MICHIGAN BY THUR MORNING...COLD AIR WILL
WRAP AROUND BACK SIDE AND WORK ITS WAY UP FROM SW CWA. MODELS HAVE
850MB TEMPS DROPPING TO -5C IN SW CWA BY 06Z BUT STILL HAVE A 2KFT
SFC BASED WARM LAYER TO OVERCOME SO KEPT TREND OF CURRENT GRIDS OF
RAIN MIXING WITH SNOW AFTER 06Z THEN ALL SNOW ENTIRE CWA BY 12Z THUR
BEFORE WARMING UP IN SOUTHERN HALF TO AGAIN SUPPORT MIX OF RA/SN.
TEMPS WILL BE A LITTLE TRICKY THIS EVENING AS WAA STILL IN PROGRESS
OVER THE REGION...EXPECT SE CWA TO MAX OUT AOA 50F BY AROUND 03Z.
UNSEASONABLY COLD AIR AGAIN BEHIND THIS SYSTEM COMBINED WITH
OVERCAST SKIES SHOULD KEEP TEMPS IN CHECK THURSDAY WITH HIGHS
STRUGGLING TO GET ABOVE 40F.

&&

.LONG TERM...
THURSDAY NIGHT DRY AS SURFACE LOW OVER EASTERN GREAT LAKES PULLS
EVEN FURTHER AWAY. FRIDAY DRY AS HIGH PRESSURE RIDGE MOVES IN. THERE
STILL EXISTS SOME UNCERTAINTY WITH THE SYSTEM FOR FRIDAY NIGHT INTO
SATURDAY NIGHT. MODELS HAVE CHANGED A LOT SINCE YESTERDAY. YESTERDAY
THE GFS MOVED THE LOW EASTWARD THROUGH MISSOURI AS IT MOVED RAIN
NORTHWARD INTO THE CWA. NOW IT HAS THE LOW MOVING FROM OKLAHOMA TO
CENTRAL TENNESSEE FRIDAY NIGHT. A CHANGE FROM YESTERDAY...BUT OVER
THE LAST FOUR TO FIVE RUNS...THE GFS HAS BEEN MOVING THE SYSTEM
SOUTHWARD...AND SLOWING DOWN THE RAIN INTO THE CWA. PAST TWO RUNS OF
GFS HAVE SHOWN CWA DRY FOR FRIDAY NIGHT. CHANGES IN MODELS FOR
SATURDAY ALSO. SO WILL NOT MAKE MANY ALTERATIONS TO FRIDAY NIGHT AND
SATURDAY. TWO RUNS AGO THE GFS DID NOT HAVE QPF IN THE CWA FOR
SATURDAY AND THE LATEST RUN DOES...BUT JUST FOR THE MORNING. WE HAD
A SMALL CHANCE FOR RAIN OR SNOW IN THE CWA FOR SATURDAY NIGHT FOR
THE SYSTEM LEAVING THE AREA ON ITS OLD TRACK...BUT NOW GFS IS DRY
FOR SATURDAY NIGHT AS IT HAS THE LOW MOVING UP THE EAST COAST...WILL
WAIT TO SEE IF THIS STAYS TRUE. SUNDAY/MONDAY DRY WITH HIGH PRESSURE
RIDGE MOVING IN...WHICH STAYS INTO TUESDAY. WEDNESDAY DRY FOR NOW
WITH MODELS CHANGING AROUND FOR THEN ALSO. TEMPERATURES WILL REMAIN
ON THE COOL SIDE THIS WEEK...UNTIL THAT SYSTEM MOVES BY US...THEN
EXPECTING TEMPS TO WARM UP SOME FOR NEXT WEEK. RIGHT NOW LOWER 60S
FOR THE MIDDLE OF NEXT WEEK...BUT WE WILL SEE.

&&

.AVIATION...
LATEST KIWX RADAR LOOP SHOWING LARGE AREA OF -RA EXTENDING OVER BOTH
TAF SITES WITH PREVAILING IFR CONDITIONS TO BEGIN TAF PERIOD. GUSTY
EASTERLY WINDS WILL CONTINUE REMAINDER OF THE AFTERNOON. SFC LOW
MOVING UP INTO NW INDIANA THIS EVENING AND BRING WIND SHIFT TO SW.
AS LOW PULLS NORTH INTO MICHIGAN GUST TO 25KT CAN AGAIN BE EXPECTED
AT BOTH SBN AND FWA TOMORROW. MAY HAVE SUFFICIENT FORCING AND
INSTABILITY WITH COLD FRONT TONIGHT FOR TSRA AT FWA SO HAVE ADDED A
2HR TEMPO GROUP TO ACCOUNT FOR THIS. OTHERWISE MAINLY IFR CONDITIONS
WILL PREVAIL THROUGHOUT THE TAF PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...LOGSDON
LONG TERM....LOTHAMER
AVIATION...LOGSDON
Hazardous weather outlook, Apr 11, 6:20 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EDT WED APR 11 2007

INZ013-015-020-022>027-032>034-OHZ024-025-120915-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
620 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
620 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING FOR STRONG GUSTY
EAST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY INTO
THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA
620 AM EDT WED APR 11 2007 /520 AM CDT WED APR 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF WET HEAVY SNOW IS EXPECTED THIS MORNING. SNOWFALL
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

JC

In the hours before

Local storm report, Apr 11, 1:56 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT WED APR 11 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0152 PM     SNOW             BERRIEN SPRINGS         41.95N  86.34W
04/11/2007  M2.5 INCH        BERRIEN            MI   SNOW SPOTTER

            SNOW FOR THE DAY

&&

NWS
Local storm report, Apr 11, 3:46 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT WED APR 11 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0345 PM     SNOW             2 SW LA PORTE           41.59N  86.74W
04/11/2007  M2.9 INCH        LA PORTE           IN   SNOW SPOTTER

            TOTAL SNOWFALL

&&

NWS
Local storm report, Apr 11, 5:22 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT WED APR 11 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0507 PM     SNOW             NILES                   41.83N  86.25W
04/11/2007  M4.2 INCH        BERRIEN            MI   TRAINED SPOTTER

            NEW SNOWFALL OVER LAST 16 HOURS

&&

NWS

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.